Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Postive since 85
Nov 30, 2003

I been +since 1985.Last drug regime was d4t/3tc/viracept.Side effect lipo,type 2 diabetic,Belly.StopMeds after taking for one year.cd4was650/23 vl/1000.My cd4 never below 350 ever sofar.I just took lab after being off meds 2 months,result are cd4 506/22 vl 32509,alt 110,ast 75 Glucose fasting 190 LDL 73,Cholestrol 133 HDL 31. I am not resistence to any medication.In past I also took azt for a very short time i could not tolrate. MY question is how long i can safly stay off meds.If i need to start what is your recomendation(something with minimal side effect). Also to point out I am 45 years male from east India.Please Pardon me for my bad english.At this time quality of life is more important then quantity.thank you!

Response from Dr. Henry

I would work rigorously to get your lipids and blood sugar under control. I wouldn't consider re-starting meds until the CD4 count << 350 (start before < 200). Of the generic HIV drugs to consider once treatment is advised, I would suggest AZT + 3TC + nevirapine or efavirenz if you have no history of failing any drugs or use of only NRTIs. KH



Previous
Constant constapation for over a year,Please help
Next
allergy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement